Okay. SO I just got home from work, and I have a few things to report about my first day on Accutane (Claravis):
One: It was really, really unfortunate that I had such a busy day on the day I started this medicine because I am literally exhausted right now, my whole body feels like jello, and I can't tell if it's from the drug or not. All I know is that I was running around all morning, and then I ran around all night (from 10 am to 3 pm and then 4 pm until 10:30 pm), up and down stairs, no less. I would be tired from that, regardless, but this feels a little out of the ordinary. Less physically tired from moving a lot, more like I just didn't have the energy to begin with. I guess we'll just have to see about this part.
Two: I'm pretty sure that I experienced a tane flush a few hours after I took the pill. I feel like that's crazy, to be saying I had such an apparent side effect RIGHT AWAY, but I'm pretty sure that's what this was. I took one pill and it wasn't even a particularly high dose for my weight. But before ya know it, I was sitting down folding napkins getting ready for my shift and talking with some of my co workers when I suddenly felt really really hot and I could feel my face burning up. I was worried there was more to it than just that so I stood up really quickly and got some water. I half expected to pass out when I stood up but the opposite happened--it just sort of passed and went away. I'm glad that that was all that happened, but I'm a little worried that this is a sign I'll be really really likely to experience the side effects regularly. Please cross your fingers for me.
Three: I'm uploading some photos of my face right now. I just washed my face with a very gentle cleanser, used my tea tree oil pads to remove any excess dirt/oil that the cleanser missed, and moisturized with aveeno 24 hour super dry skin relief. I may have picked a teensy bit before washing
As you can see my left side is wayyyy better than my right. Most of the hyper pigmentation seen in the photo is left over form past spots and I know my skin well enough by now that I don't scar permanently with that kind of discoloration--it goes away in time. There's a very small nodule on my left jaw though, and a spot i just picked at on my upper cheek. The right side though is nodule city!! The one on my jaw and upper cheek bone are new and active, the others are lamely just sitting there--slightly raised, discolored, and really irritating. But that's the kind of acne I have. It's not unbearable, not a thousand at once, but the ones I have hurt, are very obvious without make up, and totally come out of nowhere and take forever to leave.
I really, really hope that a few months from now I will be writing a post in the 'positive accutane stories' thread like so many of the ones I read before making the decision to try the drug. Unlike a lot of people on this site, I HAVE had bouts of 100% clear skin randomly throughout my young adulthood. Heck, I don't think I wore ANY make up at all my first semester of college. I know I'm fortunate in that way, I'd never argue that-- but sometimes I wonder if it's worse. I know EXACTLY what kind of person I am when my skin is clear, and I see how much something like this changes me entirely. It's like I go from being an extrovert to an introvert at the drop of a hat and it stinks.
Anyway, on a positive note, I'm off tomorrow and ready for day 2! good luck to everyone else in the same boat!